Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva side effects
Jun 11, 2009

My Friend has been recently diagnosed with HIV and has been prescribed Conbinvir 150mg x2 Sustiva 600mgx1 pm and is experencing extreme nausea and vomiting throughout the day. He cannot take antacids like Mylanta, nor Pepto Bismol. What other options does he have for relief of these symptoms? Sincerely, Khori

Response from Dr. Henry

Nausea and vomiting after starting Combivir + Sustiva could be either the AZT in Combivir or the efavirenz (Sustiva). Anti-nausea meds like metoclopramide, prochlorperazine, trimethobenzamide, marinol (or marijuana will variably provide relief from nausea. taking the combivir with food can help. Often those upper gastrointestinal side effects will diminish after the first several weeks. If persistent needs to be evaluated to consider other diagnostic possibilities, management/intervention, or sometimes consider a switch to an alternative HIV regimen. KH



Previous
Vaccination for Hep A, B and Titanus
Next
WHAT IS MY LIFE EXPECTANCY WITH LOW CD4 COUNT?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement